Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 29, 2014, 7:25 PM MDT for Platte County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2014, 7:25 PM MDT (01:25 UTC)
- Expired
- Jul 29, 2014, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.4 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362 WGUS55 KCYS 300125 FFWCYS WYC031-300430- /O.NEW.KCYS.FF.W.0028.140730T0125Z-140730T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 725 PM MDT TUE JUL 29 2014 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 1030 PM MDT * AT 723 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ACROSS THE WARNED AREA. THE PLATTE COUNTY SHERIFFS OFFICE REPORTED WATER FLOWING 18 INCHES DEEP OVER PALMER CANYON ROAD JUST WEST OF WHEATLAND...WHERE THE ROAD HAD WASHED OUT PREVIOUSLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PALMER CANYON ROAD WEST OF WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. && LAT...LON 4208 10498 4199 10497 4199 10512 4210 10511 $$ RUBIN
2 follow-up statements
755 WGUS75 KCYS 300254 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 854 PM MDT TUE JUL 29 2014 WYC031-300430- /O.CON.KCYS.FF.W.0028.000000T0000Z-140730T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLATTE WY- 854 PM MDT TUE JUL 29 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PLATTE COUNTY UNTIL 1030 PM MDT... AT 838 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OVER HIGHWAY 312 JUST WEST AND SOUTHWEST OF WHEATLAND. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE PRODUCING RAINFALL AMOUNTS UP TO ONE HALF INCH PER HOUR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4208 10498 4199 10497 4199 10512 4210 10511 $$ RUBIN
903 WGUS75 KCYS 300424 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1024 PM MDT TUE JUL 29 2014 WYC031-300439- /O.EXP.KCYS.FF.W.0028.000000T0000Z-140730T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLATTE WY- 1024 PM MDT TUE JUL 29 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL PLATTE COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 PM MDT... THE PLATTE COUNTY SHERIFFS OFFICE REPORTED NO ADDITIONAL FLOODING. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4208 10498 4199 10497 4199 10512 4210 10511 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:28 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 29, 5:28 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT TUE JUL 29 2014
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 200 PM MDT TUE JUL 29 2014
HEAVY RAIN EVENT JUST STARTING WITH CONVECTION DEVELOPING OVER
ALBANY COUNTY NEAR LARAMIE AND UP NEAR SHIRLEY BASIN AT NOON
TODAY. STORMS ARE VERY EFFICIENT RAIN PRODUCERS. PLEASE SEE HYDRO
SECTION BELOW. FORECAST CHALLENGES DEAL WITH TIMING/LOCATION OF
HEAVY RAINFALL THROUGH WEDNESDAY AFTERNOON.
CURRENTLY...WATER VAPOR SHOWING UPPER SHORTWAVE MOVING INTO
NORTHEASTERN UTAH THIS AFTERNOON. SURFACE ANALYSIS SHOWING
STATIONARY FRONT LAYING ACROSS SOUTHWESTERN WYOMING TO JUST NORTH
OF RAWLINS...THEN SOUTHEAST BY SARATOGA...INTO NORTHEASTERN
COLORADO. MOSAIC RADAR SHOWS MOST OF WESTERN WYOMING UNDER
WIDESPREAD RAIN WITH NORTHERN COLORADO FILLING IN THE PAST FEW
IMAGES. STORMS THAT HAVE DEVELOPED IN THE CWFA ARE VERY SLOW
MOVING...WITH A GENERAL WEST TO NORTHWEST MOVEMENT OF 5-10KT OR
LESS.
GUIDANCE CONTINUES TO FILL IN OUR WESTERN COUNTIES WEST OF THE
LARAMIE RANGE THIS AFTERNOON...SPILLING OVER INTO THE EAST SLOPES
AFTER 22Z TODAY. PWATS HERE AT CHEYENNE CONTINUE TO CLIMB THIS
AFTERNOON...UP TO 1.36 INCHES BY MID EVENING. VERY SLOW MOVEMENT
ON CELLS..UNDER 10KT THIS AFTERNOON AND EVENING.
VERY STRONG UPSLOPING WINDS THIS EVENING. GFS AND NAM SHOWING 20KT
AT 700MBS THIS EVENING. SO WE ARE GOING TO HAVE A PRETTY GOOD
UPSLOPING EVENT FOR AREAS EAST OF THE LARAMIE RANGE. THINK THAT WE
WILL SEE A FAIRLY WIDESPREAD STRATIFORM EVENT WITH MODERATE
RAIN...MAYBE SOME ISOLATED THUNDERSTORMS EMBEDDED IN THE STRATUS.
WENT AHEAD AND UPPED POPS AND CONTINUED HEAVY RAIN THROUGH
WEDNESDAY AFTERNOON. STRONG SHORTWAVE MOVES THROUGH INTO COLORADO
WEDNESDAY NIGHT WITH RAIN ENDING FROM NORTH TO SOUTH. RAIN TO COME
TO AN END BY MIDNIGHT THURSDAY MORNING.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 310 PM MDT TUE JUL 29 2014
LONG RANGE MODELS SHOW LITTLE CHANGE TO THE OVERALL WEATHER
PATTERN INTO NEXT WEEK...WITH A BROAD UPPER LEVEL RIDGE OVER THE
WESTERN THIRD OF THE UNITED STATES AND A LARGE SCALE TROUGH OVER
THE OTHER TWO THIRDS OF THE COUNTRY. WITH THE EXCEPTION OF THE
RELATIVELY STRONG TROUGH OVER THE EASTERN UNITED STATES...THIS
PATTERN IS TYPICAL FOR EARLY AUGUST WITH MONSOON FLOW OVER THE
WEST. THEREFORE...CAN NOT RULE OUT A DAILY CHANCE OF SHOWERS AND
TSTORMS ACROSS MOST OF THE FORECAST AREA THROUGH THE WEEKEND.
MODELS SHOW PW/S INCREASING OVER ONE INCH ACROSS THE FORECAST
AREA THIS WEEKEND WITH DECENT LLVL INSTABILITY. WEAK SHORTWAVE
ENERGY MAY ENHANCE THE POTENTIAL FOR SHOWERS AND TSTORMS AS WELL
FRIDAY AND AGAIN ON SUNDAY. KEPT POP BETWEEN 20 TO 40 PERCENT
MAINLY ACROSS SOUTHEAST WYOMING...WITH VALUES BELOW 20 PERCENT
ACROSS WESTERN NEBRASKA DUE TO DRY AIR ALOFT. TEMPERATURES WILL BE
NEAR OR SLIGHTLY BELOW NORMAL WITH HIGHS IN THE 70S TO MID 80S.
SUNDAY APPEARS TO BE THE WARMEST DAY AHEAD OF A WEAK COOL
FRONT...WITH HIGHS IN THE 80S TO NEAR 90 POSSIBLE.
PRECIPITATION AND TSTORM CHANCES INCREASE EARLY NEXT WEEK WITH ALL
MODELS SHOWING A STRONG SHORTWAVE MOVING CLOCKWISE AROUND THE
UPPER LEVEL HIGH. THE AXIS OF MONSOON MOISTURE WILL BE RIGHT ALONG
THE FRONT RANGE BY MONDAY AND TUESDAY. THE ECMWF SHOWS THIS
SHORTWAVE BECOMING NEARLY STATIONARY ACROSS THE AREA AS WELL.
CONTINUED TO INCREASE POP EARLY NEXT WEEK WITH A FAVORABLE HEAVY
RAINFALL PATTERN WITH EAST TO SOUTHEAST UPSLOPE FLOW AND GOOD
INSTABILITY ALONG WITH PLENTY OF MOISTURE. A WEAK COOL FRONT WILL
PUSH ACROSS THE REGION...WHICH WILL RESULT IN COOLER THAN NORMAL
TEMPERATURES OVER THE AREA. LOWERED TEMPERATURES ON TUESDAY...INTO
THE MID TO UPPER 70S.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 525 PM MDT TUE JUL 29 2014
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...SOME PRODUCING HEAVY
RAIN...WILL CONTINUE TONIGHT. THE EXCEPTION WILL BE KCDR AND KAIA
WHICH WILL LIKELY BE NORTH OF THE HEAVIEST RAINFALL. THUNDERSTORMS
WILL BECOME ISOLATED AFTER MIDNIGHT. EXPECT MVFR TO IFR CONDITIONS
DUE TO HEAVY RAIN...WITH THE POSSIBILITY FOR FOG AND LOW CEILINGS
NEAR THE LARAMIE RANGE. SHOWERS WILL PERSIST THROUGH WEDNESDAY
MORNING. LOW LEVEL WINDS WILL INCREASE NEAR THE LARAMIE RANGE AS A
700MB LOW DEVELOPS NEAR THE COLORADO/WYOMING BORDER TONIGHT. THIS
MAY RESULT IN STRENGTHENING SURFACE WINDS AND WIND DRIVEN RAIN
FROM KCYS TO KRWL.
&&
.FIRE WEATHER...
ISSUED AT 200 PM MDT TUE JUL 29 2014
MINIMAL FIRE WEATHER CONCERNS. A STRONG STORM SYSTEM COMBINED
WITH MONSOON MOISTURE WILL GIVE WAY TO WIDESPREAD SHOWERS AND
THUNDERSTORMS ON TUESDAY AND WEDNESDAY. THE GREATEST COVERAGE WILL
BE ALONG AND ON EITHER SIDE OF THE LARAMIE RANGE WHERE A GENERAL 1
TO 2 INCHES OF RAIN CAN BE EXPECTED. COOLER TEMPERATURES AND NEW
MOISTURE WILL MITIGATE ANY FIRE WEATHER CONCERNS THROUGH MID WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WYZ103-106-112-
114>118.
NE...NONE.
&&
SHORT TERM...CLAYCOMB
LONG TERM...TJT
AVIATION...JAMSKI
FIRE WEATHER...CLAYCOMBHazardous weather outlook, Jul 29, 4:53 AM MDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 453 AM MDT TUE JUL 29 2014 WYZ101>119-301100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 453 AM MDT TUE JUL 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP BY AROUND MIDDAY AND WILL BECOME WIDESPREAD THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS EXPECTED NEAR THE LARAMIE RANGE AND ADJACENT FOOTHILLS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS WHERE 1 TO 2 INCHES AND LOCALLY HEAVIER RAINFALL AMOUNTS WILL BE POSSIBLE. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE ON WEDNESDAY. HOWEVER...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN FOR THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLASH FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-269-6220. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-301100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 453 AM MDT TUE JUL 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN NEBRASKA PANHANDLE ON WEDNESDAY. OTHERWISE...A DRIER PERIOD ANTICIPATED INTO THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 29, 3:41 PM MDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT TUE JUL 29 2014 NEZ003-019-021-292245- BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE- 341 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTTS BLUFF... NORTHWESTERN MORRILL AND EXTREME SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 445 PM MDT... AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MOOMAWS CORNER...OR 16 MILES EAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL AMOUNTS UP TO ONE INCH PER HOUR WILL OCCUR ALONG THE SCOTTS BLUFF AND MORRILL COUNTY LINES...EAST OF LAKE MINATARE CAMPGROUND. THIS STORM WILL BE NEAR... MOOMAWS CORNER AROUND 425 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. IF WATER COVERS THE ROAD...TURN AROUND...DO NOT DROWN. && LAT...LON 4184 10308 4174 10340 4198 10351 4200 10335 TIME...MOT...LOC 2140Z 337DEG 8KT 4190 10336 RUBIN
Local storm report, Jul 29, 3:42 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HEAVY RAIN SHIRLEY BASIN 42.35N 106.21W
07/29/2014 M1.77 INCH CARBON WY CO-OP OBSERVER
FLOODING OF LOW LYING AREAS ON PROPERTY STILL OCCURRING
AT 339 PM. FLASH FLOODING STARTED AROUND 1 PM.
&&
GCLAYCOMLocal storm report, Jul 29, 4:03 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
403 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD 13 NNW ROCK RIVER 41.90N 106.07W
07/29/2014 ALBANY WY TRAINED SPOTTER
TRAINED SPOTTER REPORTED HEAVY RAIN OCCURRING WITH 8 TO
10 INCHES OF WATER COVERING THE ROAD.
&&
RUBINSpecial weather statement, Jul 29, 5:28 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT TUE JUL 29 2014
NEZ019-020-WYZ106>108-117-118-300030-
BANNER NE-CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND
SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-SCOTTS BLUFF NE-SOUTH LARAMIE RANGE FOOTHILLS WY-
528 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...EXTREME
NORTHERN LARAMIE...SOUTHERN GOSHEN...SOUTHWESTERN SCOTTS BLUFF AND
NORTHWESTERN BANNER COUNTIES UNTIL 630 PM MDT...
AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF CHUGWATER TO 9 MILES WEST OF HAWK SPRINGS RECREATION AREA TO LA
GRANGE TO 9 MILES NORTHWEST OF HARRISBURG...AND MOVING NORTH AT 10
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
RAINFALL AMOUNTS UP TO ONE INCH PER HOUR WILL OCCUR.
THESE STORMS WILL BE NEAR...
HAWK SPRINGS CAMPGROUND AND CHUGWATER AROUND 600 PM MDT.
HAWK SPRINGS RECREATION AREA AROUND 605 PM MDT.
HAWK SPRINGS AROUND 630 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 46 AND
63.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TURN AROUND...DO NOT DROWN.
&&
LAT...LON 4185 10501 4182 10431 4177 10406 4180 10378
4156 10388 4157 10414 4162 10438 4163 10507
TIME...MOT...LOC 2328Z 195DEG 7KT 4169 10500 4168 10436
4162 10412 4164 10387
RUBINSpecial weather statement, Jul 29, 5:50 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT TUE JUL 29 2014 WYZ116>119-300045- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 550 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 645 PM MDT... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM VIRGINIA DALE TO HEREFORD...AND MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN UP TO THREE QUARTERS OF AN INCH PER HOUR. THESE STORMS WILL BE NEAR... CARPENTER AROUND 555 PM MDT. WINCHESTER HILLS SUBDIVISION AROUND 610 PM MDT. SOUTH GREELEY HIGHWAY AROUND 605 PM MDT. BUFORD AROUND 635 PM MDT. CHEYENNE...WARREN AF BASE...FRONTIER PARK...CRYSTAL LAKE CAMPGROUND...ARCHER EXIT...CRYSTAL LAKE RESERVOIR...GRANITE SPRINGS RESERVOIR...GRANITE SPRINGS CAMPGROUND...WESTERN HILLS SUBDIVISION AND BURNS AROUND 605 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 333 AND 393. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4122 10538 4123 10416 4100 10437 4099 10529 TIME...MOT...LOC 2349Z 190DEG 7KT 4102 10536 4102 10428 RUBIN
Special weather statement, Jul 29, 7:01 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MDT TUE JUL 29 2014
NEZ020-054-055-WYZ108-118-119-300200-
BANNER NE-CENTRAL LARAMIE COUNTY WY-CHEYENNE NE-EAST LARAMIE COUNTY
WY-GOSHEN COUNTY WY-KIMBALL NE-
701 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...
SOUTHWESTERN GOSHEN...KIMBALL...SOUTHWESTERN CHEYENNE AND
SOUTHWESTERN BANNER COUNTIES UNTIL 800 PM MDT...
AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN...ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF WHITAKER TO GUN BARREL TO 15
MILES WEST OF PEETZ...AND MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAINFALL UP TO ONE INCH PER HOUR.
THESE STORMS WILL BE NEAR...
OLIVER CAMPGROUND...OLIVER RESERVOIR AND GUN BARREL AROUND 710 PM
MDT.
KIMBALL AIRPORT AROUND 720 PM MDT.
ALBIN AROUND 740 PM MDT.
KIMBALL AROUND 745 PM MDT.
MERIDEN REST AREA AROUND 755 PM MDT.
DIX AROUND 800 PM MDT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 4 AND
35.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 AM MDT WEDNESDAY FOR
CENTRAL AND WESTERN LARAMIE COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4134 10443 4142 10484 4163 10467 4156 10421
4115 10319 4099 10341 4100 10347
TIME...MOT...LOC 0059Z 214DEG 8KT 4147 10470 4142 10436
4101 10340
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:23 PM MDT | Areal Flood Advisory | CYS | Albany, Laramie | 3 hr |
| Jul 29, 8:17 PM MDT | Areal Flood Advisory | CYS | Platte | 3 hr |
| Jul 29, 8:48 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jul 30, 4:54 AM MDT | Areal Flood Advisory | CYS | Carbon | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.